Volume 34, Number 5, September/October 2000
|Page(s)||935 - 951|
|Published online||15 April 2002|
On the domain geometry dependence of the LBB condition
Dept. Mechanics and Mathematics,
Moscow State University, Moscow 119899, Russia.
2 Dept. Mechanics and Mathematics, Moscow State University, Moscow 119899, Russia. (email@example.com)
Revised: 20 March 2000
The LBB condition is well-known to guarantee the stability of a finite element (FE) velocity - pressure pair in incompressible flow calculations. To ensure the condition to be satisfied a certain constant should be positive and mesh-independent. The paper studies the dependence of the LBB condition on the domain geometry. For model domains such as strips and rings the substantial dependence of this constant on geometry aspect ratios is observed. In domains with highly anisotropic substructures this may require special care with numerics to avoid failures similar to those when the LBB condition is violated. In the core of the paper we prove that for any FE velocity-pressure pair satisfying usual approximation hypotheses the mesh-independent limit in the LBB condition is not greater than its continuous counterpart, the constant from the Nečas inequality. For the latter the explicit and asymptotically accurate estimates are proved. The analytic results are illustrated by several numerical experiments.
Mathematics Subject Classification: 65N30 / 65N25 / 35Q36 / 76D05
Key words: LBB / infsup condition / Stokes problem / domain geometry / eigenvalue problem / finite elements.
© EDP Sciences, SMAI, 2000
Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.
Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.
Initial download of the metrics may take a while.